MAUDE Adverse Event Report: COOK INC BAKRI TAMPONADE BALLOON CATHETER; OQY, INTRAUTERINE TAMPONADE BALLOON

COOK INC BAKRI TAMPONADE BALLOON CATHETER; OQY, INTRAUTERINE TAMPONADE BALLOON
Model Number G30673
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: phone: (b)(6).H3: device evaluation anticipated, but not yet begun this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported after a vaginal delivery; the patient lost about 600ml of blood.A bakri tamponade balloon catheter was placed transvaginally as treatment of postpartum hemorrhage (pph) the device was not handled by or in the proximity of any metal tools that may have damaged the balloon.The user found that there was a leak when injecting water in the balloon and it could not be used normally.The balloon was removed immediately.The patient continued to lose approximately 900ml of blood.Total estimated blood loss of 1500ml.The procedure was completed with a new balloon.The patient received 2 units of red blood cell suspension, transfused within 30 minutes, followed by 600ml of fresh frozen plasma.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported after a vaginal delivery; the patient lost about 600ml of blood.A bakri tamponade balloon catheter was placed transvaginally as treatment of postpartum hemorrhage (pph) the device was not handled by or in the proximity of any metal tools that may have damaged the balloon.The user found that there was a leak when injecting water in the balloon and it could not be used normally.The balloon was removed immediately.The patient continued to lose approximately 900ml of blood.Total estimated blood loss of 1500ml.The procedure was completed with a new balloon.The patient received 2 units of red blood cell suspension, transfused within 30 minutes, followed by 600ml of fresh frozen plasma.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control (qc) procedures, and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.The device was returned in an open package with label.Upon visual inspection, a pin hole leak was found in the balloon material.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances that could have contributed to the reported failure mode.A complaint history database search showed one other related complaints associated with the failure mode for the complaint device lot.It should be noted that due to the individual nature of the manufacturing and inspection process for the devices in the lots, it is unlikely that these events are an indication of device issue within the entire lot.Because there were no related non-conformances, adequate inspection activities had been established, there was objective evidence that the dhr was fully executed, it was concluded that there was no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: how supplied "upon removal from the package, inspect the product to ensure no damage has occurred." based on the available information, inspection of returned device, and the results of the investigation, cook has concluded that the nature and cause of the issue could not be determined.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BAKRI TAMPONADE BALLOON CATHETER
Common Device Name
OQY, INTRAUTERINE TAMPONADE BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22346892
Report Number1820334-2025-00790
Device Sequence Number18272716
Product Code OQY
UDI-Device Identifier10827002306735
UDI-Public(01)10827002306735(17)250601(30)1(10)14762138
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K170622
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model NumberG30673
Device Catalogue NumberJ-SOS-100500
Device Lot Number14762138
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer08/18/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexFemale
Patient Weight69 KG